Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 82, NWS Charleston, WV

June 29, 2015Greenup County, Kentucky; Lawrence County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Jun 29, 2015, 4:54 PM EDT for Greenup County, Kentucky; Lawrence County, Ohio. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2015, 4:54 PM EDT (20:54 UTC)
Expired
Jun 29, 2015, 6:00 PM EDT
In force
66 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Greenup County, KY, Lawrence County, OH

The radar

The Charleston,WV radar (KRLX), 112 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 2:33 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

426 
WUUS51 KRLX 292054
SVRRLX
KYC089-OHC087-292200-
/O.NEW.KRLX.SV.W.0082.150629T2054Z-150629T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
454 PM EDT MON JUN 29 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENUP COUNTY IN KENTUCKY...
  WEST CENTRAL LAWRENCE COUNTY IN SOUTHEASTERN OHIO...

* UNTIL 600 PM EDT

* AT 453 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF LETITIA...OR
  14 MILES NORTH OF CARTER CAVES STATE PARK...AND MOVING EAST AT 20
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  IRONTON...GREENUP...LOAD...GREENBO LAKE...NAPLES...OLDTOWN...
  LETITIA...FRANKLIN FURNACE...FLATWOODS...RUSSELL...RACELAND...
  WORTHINGTON...WURTLAND...BELLEFONTE...HANGING ROCK...BRUSHART...
  GRAYS BRANCH...WARNOCK AND HOPEWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. ALTHOUGH A TORNADO IS
NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR CENTRAL
KENTUCKY AND SOUTHEASTERN OHIO.

LAT...LON 3854 8314 3853 8313 3855 8310 3859 8307
      3862 8308 3864 8305 3869 8303 3870 8299
      3865 8286 3860 8285 3857 8282 3860 8274
      3861 8275 3856 8262 3838 8283 3840 8291
      3840 8298 3847 8305 3851 8315
TIME...MOT...LOC 2053Z 275DEG 17KT 3858 8311 

$$

22
2 follow-up statements
799 
WWUS51 KRLX 292130
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
530 PM EDT MON JUN 29 2015

KYC089-OHC087-292200-
/O.CON.KRLX.SV.W.0082.000000T0000Z-150629T2200Z/
GREENUP KY-LAWRENCE OH-
530 PM EDT MON JUN 29 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN GREENUP AND WEST CENTRAL LAWRENCE COUNTIES...

AT 530 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER GREENUP...OR 11 MILES WEST OF
IRONTON...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
IRONTON...GREENUP...GREENBO LAKE...NAPLES...FRANKLIN FURNACE...
FLATWOODS...RUSSELL...RACELAND...WORTHINGTON...WURTLAND...BELLEFONTE
AND HANGING ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR CENTRAL
KENTUCKY AND SOUTHEASTERN OHIO.

LAT...LON 3865 8286 3860 8285 3857 8282 3860 8274
      3861 8275 3856 8262 3843 8277 3846 8291
      3854 8295 3860 8294 3863 8291
TIME...MOT...LOC 2130Z 275DEG 17KT 3856 8289 

$$

17
695 
WWUS51 KRLX 292200
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
600 PM EDT MON JUN 29 2015

KYC089-OHC087-292210-
/O.EXP.KRLX.SV.W.0082.000000T0000Z-150629T2200Z/
GREENUP KY-LAWRENCE OH-
600 PM EDT MON JUN 29 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENUP AND WEST
CENTRAL LAWRENCE COUNTIES HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3865 8286 3860 8285 3857 8282 3860 8274
      3861 8275 3856 8262 3843 8277 3846 8291
      3854 8295 3860 8294 3863 8291
TIME...MOT...LOC 2159Z 275DEG 17KT 3856 8289 

$$

17

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:17 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 29, 3:17 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
317 PM EDT MON JUN 29 2015

.SYNOPSIS...
WARM FRONT WILL LIFT NORTH THIS EVENING WITH STORMS...SOME OF
WHICH MAY BE STRONG. A NEW FRONT WILL MEANDER BACK AND FORTH THROUGHOUT
THE WEEK. A LOW PRESSURE SYSTEM CROSSES FRIDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
ATMOSPHERE WILL DESTABILIZE THIS AFTERNOON AS A WARM FRONT LIFTS
NORTH OVER THE FORECAST AREA. EXPECT ISOLATED STORMS TO DEVELOP
ALONG THE WARM FRONT AND PUSH EAST THROUGH THE AREA. EQUILIBRIUM
LEVEL IS FAIRLY LOW NEAR 35KFT...BUT SUFFICIENT LOW LEVEL SHEAR
MAY HELP TO ENHANCE SOME OF THE UPDRAFTS PARTICULARLY ACROSS FAR
WESTERN WV AND THE OHIO RIVER VALLEY.

ABUNDANT MOISTURE WITH A DEEP PW PLUME WILL HELP TO CAUSE
DOWNPOURS AGAIN...SO WATCHING WATER IS ANOTHER CONCERN. GUIDANCE
SUGGESTS WE CAN HAVE UP TO 1 TO 2 INCHES IN AN HOUR. LUCKILY MOST
OF THE STORMS ARE EXPECTED TO MOVE THROUGH THE AREA QUICKLY...AND
TRAINING IS PROBABLY NOT GOING TO BE AN ISSUE.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
A DEEP UPPER LEVEL TROUGH AXIS CROSSES THE AREA TUESDAY NIGHT INTO
WEDNESDAY. THIS TROUGH WILL DRAG A COLD FRONT APPROACHING FROM THE
NORTHWEST...TO STALL OVER THE NORTHERN PORTIONS OF WV AND SOUTHEAST
OH WEDNESDAY AND THURSDAY. SO...THE AREA WILL REMAIN IN THE WARM
SECTOR WITH DEWPOINTS IN THE MID TO UPPER 60S. THE GFS/NAM MODELS
SHOW SOME QPF OVER THE AREA TUESDAY NIGHT THROUGH THURSDAY
DECREASING SOME AT NIGHT WHILE THE QUASI STATIONARY FRONT SINKS
SLOWLY SOUTH OVER THE WV/KY BORDER INTO SATURDAY.

PWATS FROM 1.5 TO 1.7 INCHES DONT LOOK IMPRESSIVE WITH WEAK FORCING
EXPECTED. WITH THE LOST OF HEATING KEPT LOW POPS AT NIGHT. THE
STRONGEST VORTICITY MAX PASSING BY OCCUR LATE THURSDAY INTO THURSDAY
NIGHT SO KEEP LIKELY POPS FOR THESE TIME PERIODS.

WENT WITH THE BIAS CORRECTED MOS GUIDANCE FOR LOWS AND CLOSER TO THE
GFS NUMBERS FOR TEMPERATURES THROUGH THE PERIOD.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
CHANCES FOR PCPN DECREASE LATE THURSDAY NIGHT INTO FRIDAY WITH THE
HIGHEST POPS OVER THE EASTERN MOUNTAINS.  QUASI STATIONARY FRONT
SINKS SLOWLY SOUTH OVER THE WV/KY BORDER INTO SATURDAY.
MEANWHILE...A SFC LOW PRESSURE SYSTEM EMERGES FROM THE NORTHWEST
THURSDAY NIGHT INTO FRIDAY BRINGING A NEW AND BETTER CHANCES FOR
SHOWERS AND THUNDERSTORMS.

ANOTHER COLD FRONT APPROACHES FROM THE NORTH SATURDAY AFTERNOON
KEEPING MODELS SPITTING QPF ALL OVER THE PLACE SUGGESTING UNSETTLED
WEATHER WILL CONTINUE THROUGH THE WEEKEND. DECREASED POPS FRIDAY AND
SATURDAY PER UNCERTAINTY AS THE ENSEMBLE MODELS DONT LOOK COHERENT
AT AND AFTER DAY 3.

HARD TO TIME THESE SYSTEMS...SO WILL AGAIN BROAD BRUSH AND KEEP
CHANCE POPS FOR SHOWERS AND STORMS FOR EACH DAY. WATER CONCERNS
CONTINUE FOR THIS PERIOD AS WELL. WEAK HIGH PRESSURE BUILDS FROM THE
SOUTH ON MONDAY BRINGING DRIER CONDITIONS FOR THE BEGINNING OF THE
WEEK.

TEMPERATURES WILL ALSO CONTINUE TO BE MODERATE DUE TO THE CLOUDS AND
SHOWERS. ROLLED WITH HPC TEMPERATURES THROUGH THE PERIOD.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
GENERALLY VFR CONDITIONS. A WARM FRONT WILL LIFT NORTH ACROSS THE
AREA THIS AFTERNOON AND BRING ISOLATED TO SCATTERED THUNDERSTORMS
WHICH COULD IMPACT TERMINALS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z
TUESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORMS AND
ASSOCIATED FLIGHT RESTRICTIONS MAY VARY.

AFTER 18Z TUESDAY...
NO WIDESPREAD IFR IS EXPECTED. BRIEF IFR POSSIBLE IN
THUNDERSTORMS THIS WEEK.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...SL/JW
NEAR TERM...JW
SHORT TERM...ARJ
LONG TERM...ARJ
AVIATION...JW
Hazardous weather outlook, Jun 29, 2:41 PM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
241 PM EDT MON JUN 29 2015

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-014-301845-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PUTNAM-
241 PM EDT MON JUN 29 2015

...TORNADO WATCH 369 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ010-011-013-015>020-024>040-046-047-301845-
DICKENSON-BUCHANAN-PLEASANTS-TYLER-LINCOLN-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-
LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
241 PM EDT MON JUN 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...AND
PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STORMS WILL MOVE THROUGH THE AREA...BUT THEY SHOULD NOT
BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 29, 3:50 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
350 PM EDT MON JUN 29 2015

KYZ101>103-105-OHZ083-086-087-WVZ005>007-292100-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-
WAYNE-CABELL-MASON-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...JACKSON...WELLSTON...OAK HILL...
GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN
350 PM EDT MON JUN 29 2015

THE COVERAGE OF THUNDERSTORMS SHOULD INCREASE BETWEEN 4 AND 6
0'CLOCK THIS EVENING IN THE TRI STATE...INCLUDING NORTHEAST
KENTUCKY...SOUTHEAST OHIO...AND WESTERN WEST VIRGINIA.

INCREASE YOUR WEATHER AWARENESS NOW. A TORNADO WATCH REMAINS
POSTED. STORMS COULD PULSE TO SEVERE LIMITS. ANY STORM COULD
CONTAIN A DOWNPOUR.

KTB
Special weather statement, Jun 29, 4:29 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
429 PM EDT MON JUN 29 2015

KYZ103-OHZ087-292100-
BOYD-LAWRENCE-
429 PM EDT MON JUN 29 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BOYD AND
SOUTHEASTERN LAWRENCE COUNTIES...

AT 427 PM EDT...A STRONG THUNDERSTORM WAS OVER ASHLAND...MOVING
NORTHEAST AT 25 MPH...INTO SOUTHERN LAWRENCE COUNTY OHIO.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE... HUNTINGTON...ASHLAND...IRONTON...COAL
GROVE... CHESAPEAKE...KENOVA... CATLETTSBURG...CEREDO...SOUTH
POINT...BURLINGTON...BELLEFONTE... WESTWOOD AND SUMMIT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT.

LAT...LON 3851 8266 3856 8252 3847 8236 3842 8245
      3840 8253 3840 8257 3842 8260 3839 8260
      3837 8259 3836 8260 3834 8263 3845 8275
TIME...MOT...LOC 2027Z 246DEG 23KT 3843 8264

22
Special weather statement, Jun 29, 4:40 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
440 PM EDT MON JUN 29 2015

KYZ101-292100-
GREENUP-
440 PM EDT MON JUN 29 2015

...A STRONG THUNDERSTORM WILL AFFECT GREENUP COUNTY...

AT 439 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES EAST OF
VANCEBURG...OR 14 MILES SOUTHWEST OF PORTSMOUTH...MOVING EAST AT 20
MPH...TOWARD GREENUP COUNTY.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE... GREENUP...GREENBO LAKE...LOAD...
OLDTOWN...LETITIA...WURTLAND... BRUSHART...GRAYS BRANCH AND WARNOCK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR CENTRAL
KENTUCKY AND SOUTHEASTERN OHIO.

LAT...LON 3854 8314 3854 8312 3859 8307 3862 8308
      3863 8307 3864 8305 3866 8305 3868 8303
      3870 8304 3868 8287 3866 8286 3862 8286
      3858 8284 3856 8279 3856 8276 3838 8282
      3851 8317
TIME...MOT...LOC 2039Z 275DEG 17KT 3863 8317

22

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 4:29 PM EDTSpecial Weather StatementRLXBoyd31 min
Jun 29, 4:40 PM EDTSpecial Weather StatementRLXGreenup20 min
Jun 29, 5:30 PM EDTSpecial Weather StatementRLXLawrence30 min
Jun 29, 6:06 PM EDTSevere Thunderstorm WarningRLXGreenup54 min
Jun 29, 6:22 PM EDTFlash Flood WarningRLXGreenup4 hr
Jun 29, 6:11 PM EDTTornado WarningRLXGallia, Lawrence49 min
Jun 29, 7:29 PM EDTSpecial Weather StatementRLXGallia46 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.